Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 104, NWS Raleigh, NC

June 5, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2016, 7:59 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 7:59 PM EDT (23:59 UTC)
Expired
Jun 5, 2016, 8:45 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, NC, Halifax County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:07 PM EDTTSTM WND DMG4 Ssw Afton, NCLARGE OAK TREE BLOWN DOWN.
Jun 5, 8:12 PM EDTTSTM WND DMG3 Sse Arcola, NCTREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN CO 911.
Jun 5, 8:12 PM EDTTSTM WND DMG3 Sse Arcola, NCTREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN CO 911. .
Jun 5, 8:13 PM EDTTSTM WND DMG4 Ese Afton, NCTREE BLOWN DOWN.
Jun 5, 8:13 PM EDTTSTM WND DMG4 Ese Afton, NCTREE BLOWN DOWN. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 12.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS52 KRAH 052359
SVRRAH
NCC069-083-181-185-060045-
/O.NEW.KRAH.SV.W.0104.160605T2359Z-160606T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 759 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR KITTRELL TO 12 MILES SOUTH OF WARRENTON...MOVING
  NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE RAPIDS...HENDERSON...WARRENTON...NORLINA...LITTLETON...KITTRELL...
  MIDDLEBURG...MACON...CENTERVILLE AND ROANOKE RAPIDS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
      3648 7765 3646 7763 3619 7799 3620 7801
      3613 7806 3615 7850 3654 7834
TIME...MOT...LOC 2359Z 222DEG 42KT 3624 7836 3622 7812 

HAIL...<.75IN
WIND...60MPH
 
$$

26
5 follow-up statements
783 
WWUS52 KRAH 060012
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT SUN JUN 5 2016

NCC069-083-181-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
VANCE NC-WARREN NC-HALIFAX NC-FRANKLIN NC-
812 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN VANCE...WARREN...NORTHWESTERN HALIFAX AND NORTHEASTERN
FRANKLIN COUNTIES...

AT 810 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF HENDERSON TO 12 MILES SOUTHEAST
OF WARRENTON...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...WARRENTON...NORLINA...LITTLETON...MIDDLEBURG...
MACON...SOUTH HENDERSON...ROANOKE RAPIDS LAKE AND GILLBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN
WAKE COUNTY AND FRANKLIN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
      3648 7765 3646 7763 3619 7799 3620 7801
      3625 7843 3654 7834
TIME...MOT...LOC 0010Z 224DEG 40KT 3626 7828 3624 7804 

HAIL...<.75IN
WIND...60MPH
 
$$

26
254 
WWUS52 KRAH 060023
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT SUN JUN 5 2016

NCC069-181-060032-
/O.CAN.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
VANCE NC-FRANKLIN NC-
823 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VANCE AND NORTHEASTERN
FRANKLIN COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
      3648 7765 3646 7763 3623 7793 3626 7813
      3630 7828 3654 7832
TIME...MOT...LOC 0022Z 221DEG 45KT 3644 7811 3639 7787 

$$

NCC083-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
823 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WARREN AND NORTHWESTERN HALIFAX COUNTIES...

AT 822 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WARRENTON TO NEAR LITTLETON...MOVING NORTHEAST AT
50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MACON...ROANOKE RAPIDS
LAKE...SOUTHPOINTE AND MORNINGSTAR MARINAS...DREWRY...AFTON AND LAKE
GASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN
WAKE COUNTY AND FRANKLIN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
      3648 7765 3646 7763 3623 7793 3626 7813
      3630 7828 3654 7832
TIME...MOT...LOC 0022Z 221DEG 45KT 3644 7811 3639 7787 

HAIL...<.75IN
WIND...60MPH
 
$$

26
794 
WWUS52 KRAH 060028
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT SUN JUN 5 2016

NCC083-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
828 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...

AT 827 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WARRENTON TO 6 MILES SOUTHEAST OF LITTLETON...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MACON...LAKE GASTON...
ROANOKE RAPIDS LAKE...ROSEMARY...SOUTHPOINTE AND MORNINGSTAR MARINAS
AND AIRLIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
      3648 7765 3646 7763 3630 7784 3640 7822
      3654 7827
TIME...MOT...LOC 0027Z 229DEG 45KT 3642 7807 3637 7783 

HAIL...<.75IN
WIND...60MPH
 
$$

26
132 
WWUS52 KRAH 060034
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SUN JUN 5 2016

NCC083-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
834 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...

AT 834 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LITTLETON TO 6 MILES WEST OF ROANOKE RAPIDS...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...LITTLETON...SOUTHPOINTE AND MORNINGSTAR MARINAS...LAKE
GASTON...ROANOKE RAPIDS LAKE AND ROSEMARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
      3648 7765 3646 7763 3634 7779 3642 7803
      3654 7804
TIME...MOT...LOC 0034Z 226DEG 41KT 3649 7794 3642 7777 

HAIL...<.75IN
WIND...60MPH
 
$$

26
306 
WWUS52 KRAH 060048
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT SUN JUN 5 2016

NCC083-185-060057-
/O.EXP.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
848 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
      3648 7765 3646 7763 3634 7779 3642 7803
      3654 7804
TIME...MOT...LOC 0045Z 222DEG 42KT 3649 7794 3642 7777 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
315 PM EDT Sun Jun 5 2016

.SYNOPSIS...Unsettled weather will continue into tonight as a cold
front approaches the region from the west. This front will weaken
and stall near the coast on Monday before an upper-level disturbance
crossing the Appalachians pushes the boundary out to sea late
Tuesday. High pressure will build into the region by midweek.

&&

.NEAR TERM /through tonight/...
As of 315 PM Sunday...

Plentiful residual mid clouds especially in the NW has hampered
heating a bit so far, but convection is finally getting going as
we've just reached our convective temp across much of the area.
Dynamics and the deep layer wind field will continue to strengthen
steadily over the next several hours, as a mid level shortwave
trough now over northern GA moves NE through western/central NC in
conjunction with improving upper divergence within the right
entrance region of the WV-PA-NY jet core. We should see convection
become more numerous and organized with upscale growth as it
progresses eastward out of the foothills and into the Piedmont over
the next few hours. A second wave, an MCV, will brush across SE NC,
likely bringing decent coverage over our SE sections as well this
afternoon. Will continue the trend to likely and categorical pops
over the next several hours as storms fill in over the area. The
environment is getting increasingly supportive for strong to severe
storms, particularly as the dynamic forcing for ascent arrives, as
low level lapse rates climb to 7.0-8.0 C/km with 2000-3000 J/kg of
MUCAPE, 1500-2500 J/kg of MLCAPE (highest east), and deep layer bulk
shear rising to 30-40 kts (and expected to grow further). Mid level
lapse rates remain somewhat poor, at or under 5.5 C/km, with some
warming projected through the evening in the 600-500 mb layer, and
this should temper the severe threat somewhat, particularly for
hail, and the downdraft CAPE remains small as well. But still expect
good coverage of strong to severe storms organized in lines or
bowing segments with strong winds as the prime threat, with storms
lasting through the evening before nightfall and convective
overturning begin to lessen the coverage and intensity later
tonight. Will top out pops as likely to categorical late afternoon
through early evening, before lowering to low chance NW ranging to
good chance or lingering likely showers and isolated storms over the
SE overnight. Lows 67-74. -GIH

&&

.SHORT TERM /Monday and Monday night/...
As of 315 PM Sunday...

The "cold" front is expected to still be to our west Mon, oriented
along the central/southern Appalachians, with very little tangible
cooling over our area, although slightly drier air should have
worked into central NC with dewpoints dropping into the 60s over
much of the Piedmont, and PW slipping to 1.5" or lower over northern
and western NC. However, the risk of mainly afternoon/evening
showers and storms will persist over the southeast half of the CWA
and across eastern NC through Mon night, with this area still
undergoing brisk low level moisture transport with PW holding near
2", and falling mid level heights with the eastward progression of
the Midwest trough into the Northeast states while waves of weak
DPVA cross the area. Also noteworthy late Mon night is the fate of
what is now TD3, projected to move from the NE Gulf cross northern
FL then northeastward over or just off the GA coast and perhaps SC
coast through Mon night. This could begin to bring enhanced rainfall
into the extreme SE CWA as we approach Tue morning, although
uncertainty with track and speed is still high at this point, and
the bulk of its effect should be SE of our area. Continued moist air
aloft with WSW mid level flow favors skies remaining mostly cloudy
SE of I-85 for much of the day and through Mon night, with the NW
CWA seeing partly cloudy skies Mon followed by gradual clearing Mon
night as the mid level flow steadily veers and flattens. Highs Mon
in the mid-upper 80s, with copious cloud cover over the SE helping
to hold down highs a bit. Lows Mon night should be in the 65-70
range except for 60-65 in the NW CWA where at least partial clearing
and subsequent radiational cooling should take place. -GIH

&&

.LONG TERM /Tuesday through Sunday/...
As of 220 PM Sunday...

To begin the day on Tuesday...what is now TD #3 is progged to be
tracking along the SE coast. The tropical cyclone will quickly
accelerate to the northeast throughout the day and into Tuesday
night as it is swept up into an approaching shortwave trough. Given
the expected track of the tropical cyclone...precip should remain
confined to eastern portions of central NC. As the shortwave trough
pushes across the region...any precip should come to an end late
Tuesday afternoon/evening. The warm and fairly humid air will stick
around until the shortwave trough sweeps through the area...
therefore highs will generally in the mid/upper 80s on Tuesday. Some
drier and slightly cooler air is expected Tuesday night as
northwesterly flow ensues and lows should fall into the low/mid 60s.

Then a couple days of dry conditions and below normal temps will
occur Wednesday and Thursday as northerly flow persists on the back
side of the departing trough. Highs should be in the low/mid 80s
(maybe even a few upper 70s) and lows in the upper 50s/lower 60s.
Then...the dry weather will continue but temps will moderate towards
the end of the week and into the weekend as high pressure shifts
offshore and heights rise as upper level ridging over the Midwest
nudges eastward. Temps will return back to normal and even above
normal into the weekend.

&&

.AVIATION /18Z Sunday through Friday/...
As of 155 PM Sunday...

A period of a few hours of sub-VFR conditions (mostly MVFR), within
numerous to widespread showers and storms, is likely at all central
NC TAF sites between 19Z and 02Z today, with lingering MVFR
cigs/vsbys in showers possible at FAY/RWI 02Z-06Z. Winds will be
blustery today from the SW, sustained at 12-15 kts gusting to 18-23
kts. Winds will be stronger, erratic, and gusty in and near storms,
and there is a good chance of a few strong to severe storms with
gusts above 50 kts and large hail of 1.0-1.5" in diameter from mid
afternoon through mid or late evening. Areas of MVFR clouds will be
possible late tonight into Mon morning, but these should be mostly
scattered. Otherwise, VFR conditions will dominate today into
tonight, ahead of a weak cold front that will approach central NC
from the NW later today and tonight, before weakening and stalling
out over western and central NC through Mon morning. More MVFR
conditions in showers and storms are possible Mon morning near FAY
and perhaps RDU/RWI as well as deep moisture holds across southern
and eastern NC.

Looking beyond 18z Mon: The risk of sub-VFR conditions in showers
and storms holds through Mon mainly at FAY, with a lesser chance and
lower coverage at RDU/RWI. Morning MVFR or IFR fog is also possible
Tue morning mainly at RDU/RWI/FAY. VFR conditions likely to hold at
INT/GSO. The sub-VFR shower/storm chances may hold at FAY through
Tue with TD3 expected to move to the NE off the SC/southern NC
coastlines (see National Hurricane Center products for details).
High pressure will then build in for Wed-Fri with dry weather and
VFR conditions likely. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...KS
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...KRD
AVIATION...Hartfield
Hazardous weather outlook, Jun 5, 3:53 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SUN JUN 5 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
353 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING... WITH
A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH. LARGE HAIL OF
ONE AND A HALF INCH DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 5, 7:05 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     2 WSW BETHEL HILL       36.49N 78.92W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            AT LEAST 3 TREES DOWN. .

&&

NP
Local storm report, Jun 5, 7:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     4 ESE CONCORD           36.46N 78.99W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN, INCLUDING ONE DOWN
            ON A CAR. NO INJURIES. .

&&

NP
Special weather statement, Jun 5, 7:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN JUN 5 2016

NCZ085-086-060045-
SCOTLAND   NC-HOKE   NC-
744 PM EDT SUN JUN 5 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND AND HOKE
COUNTIES UNTIL 845 PM EDT...

AT 744 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAURINBURG...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...ANTIOCH...WAGRAM...GIBSON...EAST LAURINBURG...
ROCKFISH...BOWMORE...SILVER CITY AND LAUREL HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3479 7966 3519 7919 3517 7914 3518 7913
      3517 7913 3517 7910 3513 7911 3509 7909
      3504 7909 3497 7904 3493 7906 3483 7919
      3484 7935 3482 7936 3478 7934 3463 7947
TIME...MOT...LOC 2344Z 227DEG 31KT 3478 7953

26
Local storm report, Jun 5, 7:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     RDU INTERNATIONAL AIRPO 35.88N  78.79W
06/05/2016  M59 MPH          WAKE               NC   ASOS

            WET DOWNBURST AT RDU INTL AIRPORT KNOCKED DOWN SEVERAL
            TREES WITH A SUSTAINED SOUTHWEST WIND OF 43 MPH GUSTING
            TO 59 MPH.

&&

EVENT NUMBER RAH1600597

VINCENT
Special weather statement, Jun 5, 7:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SUN JUN 5 2016

NCZ008>011-026-060045-
WARREN   NC-HALIFAX   NC-VANCE   NC-FRANKLIN   NC-GRANVILLE   NC-
749 PM EDT SUN JUN 5 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WARREN...
NORTHWESTERN HALIFAX...VANCE...NORTHERN FRANKLIN AND SOUTHEASTERN
GRANVILLE COUNTIES UNTIL 845 PM EDT...

AT 748 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANKLINTON TO 6 MILES
SOUTHEAST OF KITTRELL TO NEAR LOUISBURG. MOVEMENT WAS NORTHEAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...LOUISBURG...WARRENTON...FRANKLINTON...
NORLINA...LITTLETON...KITTRELL...WELDON AND MIDDLEBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
      3648 7765 3645 7763 3643 7760 3610 7819
      3609 7843 3610 7865 3654 7835 3654 7790
TIME...MOT...LOC 2348Z 229DEG 41KT 3614 7852 3614 7839 3615 7823

26
Local storm report, Jun 5, 7:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     4 ESE KERR LAKE         36.51N 78.54W
06/05/2016                   GRANVILLE          NC   911 CALL CENTER

            GRANVILLE COUNTY 911 REPORTS NUMEROUS TREES
            DOWN ACROSS THE NORTHERN-MOST PART OF THE
            COUNTY. .

&&

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:04 PM EDTSpecial Weather StatementRAHVance41 min
Jun 4, 8:44 PM EDTSpecial Weather StatementRAHForsyth31 min
Jun 4, 8:52 PM EDTSpecial Weather StatementRAHDavidson38 min
Jun 4, 9:52 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Randolph53 min
Jun 4, 10:08 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 4, 10:37 PM EDTSpecial Weather StatementRAHPerson38 min
Jun 4, 11:09 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland66 min
Jun 4, 11:15 PM EDTSpecial Weather StatementRAHAlamance60 min
Jun 5, 12:37 AM EDTSpecial Weather StatementRAHFranklin, Vance, Wake, Warren38 min
Jun 5, 1:31 AM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash59 min
Jun 5, 4:16 PM EDTSpecial Weather StatementRAHCumberland29 min
Jun 5, 4:25 PM EDTSevere Thunderstorm WarningRAHCumberland50 min
Jun 5, 4:58 PM EDTSpecial Weather StatementRAHHoke, Richmond62 min
Jun 5, 5:02 PM EDTSpecial Weather StatementRAHForsyth43 min
Jun 5, 5:08 PM EDTSpecial Weather StatementRAHSampson37 min
Jun 5, 5:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Moore, Richmond, Scotland59 min
Jun 5, 6:07 PM EDTSpecial Weather StatementRAHLee53 min
Jun 5, 6:21 PM EDTSevere Thunderstorm WarningRAHGranville, Person39 min
Jun 5, 6:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance, Warren66 min
Jun 5, 7:44 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
Jun 5, 7:49 PM EDTSpecial Weather StatementRAHVance, Warren56 min
Jun 5, 7:52 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.